MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT261216
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted.Ct images were provided.An imaging evaluation was performed.The review of the manufacturing paperwork verified that the lot met all pre-release specifications.The imaging evaluation stated the following: one time-point available for evaluation.The post-implantation cta was dated (b)(6) 2019.There appears to be contrast, outside the implanted device, pooling in the aneurysm sac.The contralateral limb, distal to the contralateral gate, appears to extend into the left common iliac.The contrast appears to be concentrated at the level of the contralateral gate in the aneurysm sac.The contrast also appears to have a ¿blushing¿ effect when scrolling through the cta imaging.There also appears to be contrast in a set of lumbar arteries at the level of the implanted device.Cannot confirm direct communication with pooling contrast in the sac and the lumbar arteries.Also, cannot confirm antegrade or retrograde flow of contrast in these lumbar arteries.There appears to be 2.5cm of contralateral limb overlap from the flow divider of the excluder® device to the contralateral gate.There appears to be a type iii endoleak, but cannot confirm a type ii endoleak with available imaging.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure-related adverse events that may occur and/or require intervention include, but are not limited to, endoleak.Furthermore, the ifu informs users of the risks associated with type ii endoleaks, and users are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.
 
Event or Problem Description
On (b)(6) 2019 the patient underwent endovascular repair of an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.On (b)(6) 2019 follow-up ct imaging identified an endoleak originating at the bottom of the contralateral gate of the trunk-ipsilateral leg component.The endoleak was suspected to be either a type ii or type iii endoleak.No aneurysm enlargement was noted.On (b)(6) 2019 a reintervention was performed to treat the endoleak.Reportedly angiography identified that the endoleak was a type ii endoleak.The physician prophylactically implanted a gore® excluder® pll161407 iliac extender in the contralateral gate of the previously implanted trunk-ipsilateral leg component.The type ii endoleak was not embolized.Reportedly the type ii endoleak persists.There were no further reported issues.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
H.6.Patient code 1 corrected.H.6.Patient code 2199 has been corrected and replaced with patient code 2692.Additional devices included on this report are as follows: item #plc121200/lot #18830383/udi # (b)(4).

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8720250
Report Number3007284313-2019-00183
Device Sequence Number13954180
Product Code MIH
UDI-Device Identifier00733132622429
UDI-Public00733132622429
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/23/2022
Device Catalogue NumberRLT261216
Device Lot Number20147139
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR